Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 5, 2001, 9:37 PM CDT for Morgan County, Scott County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 5, 2001, 9:37 PM CDT (02:37 UTC)
- Expired
- Apr 5, 2001, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 060238 SVRSPI ILC137-171-060330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 937 PM CDT THU APR 5 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN WEST CENTRAL ILLINOIS SCOTT COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1030 PM CDT * AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MEREDOSIA...OR ABOUT 20 MILES NORTHWEST OF JACKSONVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLUFFS EXETER CHAPIN LITERBERRY JACKSONVILLE WOODSON ALEXANDER THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3988 9056 3974 9063 3954 9009 3986 9001 $$ FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:59 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 5, 8:59 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 859 PM CDT THU APR 5 2001 CURRENT NEAR SVR TSRAS MOVING INTO WRN SECTIONS OF CEN IL. ATTM THE SVR WATCH NUMBER 94 SCHEDULED TO EXPIRE AT 10PM CDT. WILL COORD SHORTLY WITH SPC TO SEE IF THIS WATCH WILL HAVE TO BE REALIGNED OR EXTENDED. SO WILL LEAVE ZONE UPDATES UNTIL AFTER 10PM CDT...BUT CURRENT ZONE TRENDS LOOK FINE WITH ONLY MINOR ADJUSTMENTS EXPECTED TO WHERE...IF ANY DWATCHES ARE LOCATED. .ILX...NONE. KETCHAM
In the hours before
Local storm report, Apr 5, 4:19 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...
NATIONAL WEATHER SERVICE LINCOLN, IL
419 PM CDT THU APR 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0312 PM 5 S MT PULASKI IL 1.75 INCH HAIL
04/05/01 LOGAN FROM ESDA.
0402 PM DECATUR IL .75 INCH HAIL
04/05/01 MACON OCCURRED AT COUNTY ESDA
OFFICE.
0357 PM DECATUR IL .88 INCH HAIL
04/05/01 MACON OCCURRED AT MILLIKIN
UNIVERSITY. FROM NWS
OBSERVER.
0413 PM SOUTH SHORES IL 1.75 INCH HAIL
04/05/01 MACON LOCATION IS JUST SW OF
DECATUR. FROM ESDA.
FISHERLocal storm report, Apr 5, 6:14 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
614 PM CDT THU APR 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM 1 N MT ZION IL 1.75 INCH HAIL
04/05/01 MACON AT INTERSECTION OF IL-121
AND LOST BRIDGE RD. FROM
ESDA.
0440 PM 4 SE MT ZION IL .75 INCH HAIL
04/05/01 MACON HALFWAY BETWEEN MT ZION
AND DALTON CITY. FROM ESDA.
0522 PM LOVINGTON IL 1.75 INCH HAIL
04/05/01 MOULTRIE FROM NWS COOP OBSERVER.
0357 PM LOVINGTON IL .88 INCH HAIL
04/05/01 MOULTRIE FROM NWS OBSERVER.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:09 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 66 min |
| Apr 6, 11:32 AM CDT | Tornado Warning | ILX | Marshall, Peoria, Stark | 43 min |
| Apr 6, 12:01 PM CDT | Tornado Warning | ILX | Woodford | 44 min |
| Apr 6, 12:41 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 49 min |
| Apr 6, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 50 min |
| Apr 6, 2:04 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.